Alert archive / Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 197, NWS Blacksburg, VA

September 1, 20184 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 1, 2018, 12:10 AM EDT for 4 counties in Virginia. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2018, 12:10 AM EDT (04:10 UTC)
Expired
Sep 1, 2018, 1:15 AM EDT
In force
65 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Floyd County, VA, Franklin County, VA, Henry County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 23 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 12:28 AM EDTTSTM WND DMG5 Ese Charity, VALARGE TREE LIMBS DOWN ALONG HIGHWAY 57.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 4.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2018-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2018-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

985 
WUUS51 KRNK 010410
SVRRNK
VAC063-067-089-141-010515-
/O.NEW.KRNK.SV.W.0197.180901T0410Z-180901T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
1210 AM EDT SAT SEP 1 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  East central Floyd County in southwestern Virginia...
  Northwestern Henry County in south central Virginia...
  Southwestern Franklin County in west central Virginia...
  Northeastern Patrick County in southwestern Virginia...

* Until 115 AM EDT

* At 1210 AM EDT, severe thunderstorms were located along a line
  extending from Woolwine to near Fairy Stone State Park, and are
  nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Floyd...
  Woolwine...
  Endicott...
  Fairy Stone State Park...
  and Buffalo Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3692 8031 3691 7997 3674 8002 3674 8013
      3673 8035
TIME...MOT...LOC 0410Z 174DEG 3KT 3677 8029 3678 8013 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
2 follow-up statements
408 
WWUS51 KRNK 010443
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1243 AM EDT SAT SEP 1 2018

VAC063-067-089-141-010515-
/O.CON.KRNK.SV.W.0197.000000T0000Z-180901T0515Z/
Floyd VA-Henry VA-Franklin VA-Patrick VA-
1243 AM EDT SAT SEP 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT 
FOR EAST CENTRAL FLOYD...NORTHWESTERN HENRY...SOUTHWESTERN FRANKLIN 
AND NORTHEASTERN PATRICK COUNTIES...

At 1241 AM EDT, severe thunderstorms were located along a line 
extending from Woolwine to near Fairy Stone State Park where large 
tree limbs were reported down. The storms are nearly stationary. 

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Floyd...
Woolwine...
Endicott...
Fairy Stone State Park...
and Buffalo Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3692 8031 3691 7997 3674 8002 3674 8013
      3673 8035
TIME...MOT...LOC 0441Z 174DEG 3KT 3680 8029 3681 8013 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
984 
WWUS51 KRNK 010514
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
114 AM EDT SAT SEP 1 2018

VAC063-067-089-141-010523-
/O.EXP.KRNK.SV.W.0197.000000T0000Z-180901T0515Z/
Floyd VA-Henry VA-Franklin VA-Patrick VA-
114 AM EDT SAT SEP 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL 
FLOYD...NORTHWESTERN HENRY...SOUTHWESTERN FRANKLIN AND NORTHEASTERN 
PATRICK COUNTIES WILL EXPIRE AT 115 AM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3692 8031 3691 7997 3674 8002 3674 8013
      3673 8035
TIME...MOT...LOC 0513Z 174DEG 3KT 3682 8029 3683 8013 

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 11:10 PM EDT, 1 hour earlier.

Area forecast discussion, Aug 31, 11:10 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Blacksburg VA
1110 PM EDT Fri Aug 31 2018

.SYNOPSIS...
For the Labor Day weekend, the front will dissipate as high
pressure along the southeast Atlantic Coast builds over the Mid-
Atlantic region and dominates the weather pattern through the
first full week of September. This will ensure the continuation
of the very warm humid conditions across the forecast area.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 1100 PM EDT Friday...

Just seeing one lone storm near Stoneville, NC. Seeing little
support except some lingering outflow to keep threat of showers
around through the night, but still ample moisture where cannot
rule out isolated showers into the predawn in the piedmont.

Otherwise, still expecting fog to cover the area in the morning
especially across the mountains and foothills where showers
occurred earlier.

Previous early evening discussion...

Looking at less coverage early this evening compared to 24 hours
ago, with main forcing staying well west of our forecast area,
but still some showers/few storms around thanks to instability,
but as we head toward late evening coverage should wane, but
high-res models are not showing a completely precip free night,
with isolated to widely scattered coverage anticipated overnight
east of the Blue Ridge. Adjusted pops to lean toward more threat
in the east overnight, and more fog.

Previous discussion from early afternoon...

Yesterday's storms wiped out a vast majority of the
instabilities over the area with the exception of the Mountain
Empire and Richlands areas. Now that this mornings stratus deck
has lifted, abundant sunshine is once again destabilizing the
environment with most areas seeing CAPE value around 2000 J/KG.
Storms have started over the Mountain Empire and NC High Country
early this afternoon and will spread northward across the rest
of the SW VA/SE WV mountains through this evening. Across the
foothills and piedmont counties, showers and thunderstorms
should arrive later this afternoon and linger deep into the
evening hours. Storms across the entire listening area will be
slow-movers with the potential for isolated stronger cells to
drop an inch or two of rain in an hour.

The upper level ridge in the western Atlantic will continue to
retrograde to the west and over the region tomorrow. Models are
showing a low level easterly flow that will likely result in a
morning stratus deck along and east of the Blue Ridge. For the
afternoon, this easterly flow will aid in the development of
showers and thunderstorms along the Blue Ridge. Mean flow is
once again weak, therefore storms will be slow moving and have
the potential to produce localized flooding.

Above normal temperatures will accompany this upper level
ridge. Saturday will be the coolest of the days this holiday
weekend with low to mid 80s across the mountains and mid to
upper 80s east into the piedmont.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 100 PM EDT Friday...

Region will be under a strong upper ridge through the period.
Little change in air mass will mean warmth and humidity will
continue through Monday. Bias corrected guidance should be close
and will be used as a starting point for highs and lows.

Temperatures will be warm aloft and atmosphere will be somewhat
capped. But still expecting enough heating and instability for
isolated to scattered thunderstorms each afternoon and evening.
Similar to past few days, high precipitable water values and
modest storms motion may result in localized heavy rainfall.

Confidence was above average for all elements.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 100 PM EDT Friday...

Very little change in the long wave pattern Tuesday through
Thursday. with a strong upper ridge over the eastern United
States. 500 MB heights will be as high as 597dm over the Mid-
Atlantic region. Little to no surface boundaries or short wave
energy so daytime heating and instability will be the primary
focus for daily thunderstorms. Temperatures will remain above
normal.

Confidence was above average for all elements.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
As of 700 PM EDT Friday...

Convective activity will linger until loss of daytime heating
though some showers may occur overnight across the piedmont
based on the convective allowing models so will monitor LYH/DAN
and amend if needed, but for now leaving precip out of all tafs,
with VCSH at LWB/BLF early this evening. Fog will be likely
overnight with stratus as well, but to what extent is in
question per some mid and high cloud coverage at times.
Confidence higher in the mountains for lower cigs than east.

Expect fog/stratus to burn off by 13-14z, with cumulus forming
again in the afternoon but VFR outside any storms as coverage
may be a little more across the Blue Ridge and Piedmont with
some upper support over northern VA to KY.

Confidence low on how low visibilities and cigs get tonight,
but higher on sub-VFR at all sites at some point late tonight to
around dawn Saturday.

Extended Discussion...

Subtropical ridge of high pressure is expected to build over the
Mid Atlantic Region this weekend and persist through next week.
Increased warming aloft will lessen the coverage of deep
convection, but there will continue to be at least a daily
threat for isolated to scattered activity...especially over the
mountains where cloud build ups will be most favorable over in
the vicinity of the higher terrain. This occurrence will be tied
to the peak heating part of the day, with little or no activity
otherwise. Early morning fog within the river valleys will also
be common...restrictions to visibility limited for a few hours
each morning around daybreak.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RCS/WP
NEAR TERM...RCS/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...RCS/WP
Hazardous weather outlook, Aug 31, 3:50 AM EDT, 20 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
350 AM EDT Fri Aug 31 2018

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-010800-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
350 AM EDT Fri Aug 31 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 31, 6:44 PM EDT, 5 hours 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
644 PM EDT FRI AUG 31 2018

NCZ002-003-VAZ016-312330-
Surry-Alleghany-Carroll-
644 PM EDT FRI AUG 31 2018

...A STRONG THUNDERSTORM WILL AFFECT
EAST CENTRAL ALLEGHANY...NORTHWESTERN SURRY COUNTIES IN NORTHWESTERN
NORTH CAROLINA AND SOUTH CENTRAL CARROLL COUNTIES IN SOUTHWESTERN
VIRGINIA...

Until 730 PM EDT.

At 642 PM EDT, strong thunderstorms were developing between Pine
Ridge, Low Gap, and Barrett, moving southeast at 5 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Mount Airy...
Flat Rock...
Bottom...
Cana...
and Fancy Gap.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3652 8099 3656 8090 3656 8084 3658 8086
      3669 8064 3664 8060 3662 8062 3661 8062
      3656 8061 3655 8055 3652 8052 3638 8090
TIME...MOT...LOC 2242Z 333DEG 5KT 3649 8075

RAB
Special weather statement, Aug 31, 8:00 PM EDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
800 PM EDT FRI AUG 31 2018

NCZ019-010100-
Wilkes-
800 PM EDT FRI AUG 31 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WILKES COUNTY...

Until 900 PM EDT.

At 759 PM EDT, a strong thunderstorm was located near Taylorsville
in northern Alexander County, moving northeast at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
North Wilkesboro...
Wilkesboro...
Windy Gap...
Moravian Falls...
and Fairplains.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3604 8119 3603 8122 3621 8116 3622 8104
      3612 8095 3605 8100 3604 8105 3603 8106
      3603 8110 3604 8111 3604 8114 3603 8116
TIME...MOT...LOC 2359Z 220DEG 7KT 3601 8116

RAB
Special weather statement, Aug 31, 11:05 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1105 PM EDT FRI AUG 31 2018

NCZ004-005-010330-
Stokes-Rockingham-
1105 PM EDT FRI AUG 31 2018

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN STOKES AND NORTHWESTERN ROCKINGHAM COUNTIES...

Until 1130 PM EDT.

At 1104 PM EDT, a strong thunderstorm was located over Ayersville,
moving north at 10 mph.

Winds in excess of 40 mph and very heavy rainfall are possible with
this storm.

Locations impacted include...
Mayodan...
Madison...
Stoneville...
Ayersville...
and Price.

LAT...LON 3641 8006 3654 8011 3654 7986 3640 7993
TIME...MOT...LOC 0304Z 186DEG 7KT 3646 8000

MBS
Special weather statement, Aug 31, 11:32 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1132 PM EDT FRI AUG 31 2018

NCZ004-005-VAZ043-010400-
Stokes-Rockingham-Henry-
1132 PM EDT FRI AUG 31 2018

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN STOKES...
NORTHWESTERN ROCKINGHAM AND SOUTHWESTERN HENRY COUNTIES...

Until midnight EDT.

At 1130 PM EDT, strong thunderstorms extended from near Spencer to
Madison. The storms are nearly stationary.

Wind gusts of 40 mph to 50 mph and pea size hail are possible with
these storms.

Locations impacted include...
Mayodan...
Madison...
Stoneville...
Ayersville...
and Price.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3659 8005 3660 7988 3638 7992 3636 8005
TIME...MOT...LOC 0330Z 029DEG 2KT 3658 7999 3638 8000

MBS
Special weather statement, Sep 1, 12:05 AM EDT, 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1205 AM EDT SAT SEP 1 2018

NCZ005-VAZ017-032-033-043-010500-
Rockingham-Henry-Franklin-Patrick-Floyd-
1205 AM EDT SAT SEP 1 2018

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ROCKINGHAM...EAST
CENTRAL FLOYD...HENRY...SOUTHWESTERN FRANKLIN AND NORTHEASTERN
PATRICK COUNTIES AND THE CITY OF MARTINSVILLE...

Until 100 AM EDT.

At 1204 AM EDT, strong thunderstorms extended from Woolwine to Fairy
Stone State Park to near Horse Pasture to near Price to near
Madison. The storms are nearly stationary.

Winds up to 50 mph and small hail are possible with these storms.

Locations impacted include...
Martinsville...
Mayodan...
Madison...
Stoneville...
and Floyd.

This includes The following Locations The Martinsville Speedway and
Martinsville Airport.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3653 8003 3664 8001 3673 8013 3674 8035
      3693 8031 3692 8003 3680 7987 3667 7978
      3638 7980 3637 8003
TIME...MOT...LOC 0404Z 208DEG 4KT 3678 8030 3679 8008 3667 7997 3657
7989 3638 8002

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 11:05 PM EDTSpecial Weather StatementRNKHenry25 min
Aug 31, 11:32 PM EDTSpecial Weather StatementRNKHenry28 min
Sep 1, 12:05 AM EDTSpecial Weather StatementRNKHenry, City of Martinsville55 min
Sep 1, 12:24 AM EDTAreal Flood AdvisoryRNKFranklin, Henry, Patrick3 hr
Sep 1, 12:25 AM EDTAreal Flood AdvisoryRNKHenry3 hr
Sep 1, 12:45 AM EDTSpecial Weather StatementRNKCity of Martinsville45 min
Sep 1, 12:47 AM EDTSpecial Weather StatementRNKFranklin43 min
Sep 1, 12:57 AM EDTFlash Flood WarningRNKFranklin, Henry, Patrick5 hr
Sep 1, 1:06 AM EDTSevere Thunderstorm WarningRNKFranklin54 min
Sep 1, 1:21 AM EDTFlash Flood WarningRNKHenry, Pittsylvania6 hr
Sep 1, 1:39 AM EDTSpecial Weather StatementRNKHenry, Patrick36 min
Sep 1, 1:51 AM EDTSpecial Weather StatementRNKCity of Danville39 min
Sep 1, 2:01 AM EDTSpecial Weather StatementRNKFranklin44 min
Sep 1, 2:08 AM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville24 min
Sep 1, 2:17 AM EDTAreal Flood WarningRNKBedford, Franklin, Pittsylvania4 hr
Sep 1, 2:19 AM EDTAreal Flood AdvisoryRNKPittsylvania2 hr
Sep 1, 2:30 AM EDTSpecial Weather StatementRNKCarroll45 min
Sep 1, 3:01 AM EDTSpecial Weather StatementRNKBedford, Campbell, City of Lynchburg44 min
Sep 1, 3:18 AM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Patrick88 min
Sep 1, 3:26 AM EDTAreal Flood AdvisoryRNKHenry, Patrick, City of Martinsville3 hr
Sep 1, 3:53 AM EDTAreal Flood AdvisoryRNKPatrick3 hr
Sep 1, 4:21 AM EDTFlash Flood WarningRNKHenry, City of Martinsville3 hr
Sep 1, 12:24 PM EDTFlash Flood WatchRNKAmherst, Appomattox, Bath, Bedford, Botetourt, Buckingham and 17 more8 hr
Sep 1, 1:43 PM EDTSpecial Weather StatementRNKCity of Roanoke62 min
Sep 1, 2:18 PM EDTSpecial Weather StatementRNKHenry57 min
Sep 1, 2:26 PM EDTSpecial Weather StatementRNKBedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington64 min
Sep 1, 2:39 PM EDTSpecial Weather StatementRNKFranklin66 min
Sep 1, 2:46 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, City of Galax3 hr
Sep 1, 3:07 PM EDTSpecial Weather StatementRNKFloyd68 min
Sep 1, 3:31 PM EDTFlash Flood WarningRNKCarroll, City of Galax2 hr
Sep 1, 3:40 PM EDTSpecial Weather StatementRNKPittsylvania50 min
Sep 1, 3:47 PM EDTAreal Flood AdvisoryRNKAmherst, Rockbridge, City of Buena Vista3 hr
Sep 1, 3:50 PM EDTSpecial Weather StatementRNKFranklin55 min
Sep 1, 3:56 PM EDTFlash Flood WarningRNKAmherst, Rockbridge, City of Buena Vista3 hr
Sep 1, 4:04 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham56 min
Sep 1, 4:05 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville55 min
Sep 1, 4:11 PM EDTSpecial Weather StatementRNKCharlotte, Halifax64 min
Sep 1, 4:38 PM EDTSpecial Weather StatementRNKAmherst, Campbell, Charlotte, Halifax, Pittsylvania, City of Danville and 1 more67 min
Sep 1, 4:51 PM EDTAreal Flood AdvisoryRNKHenry, Patrick3 hr
Sep 1, 5:10 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville65 min
Sep 1, 5:25 PM EDTFlash Flood WarningRNKAppomattox, Campbell, Charlotte, Halifax3 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.